Table of Contents Author Guidelines Submit a Manuscript
Computational and Mathematical Methods in Medicine
Volume 2015 (2015), Article ID 206131, 14 pages
http://dx.doi.org/10.1155/2015/206131
Research Article

Estimation of the Basic Reproductive Ratio for Dengue Fever at the Take-Off Period of Dengue Infection

1Departemen Matematika, FMIPA, Institut Teknologi Bandung, Bandung, Indonesia
2Jurusan Matematika, FST, Universitas Nusa Cendana, Kupang, Indonesia
3Jurusan Matematika, FMIPA, Universitas Padjadjaran, Bandung, Indonesia

Received 22 December 2014; Revised 6 July 2015; Accepted 7 July 2015

Academic Editor: Chung-Min Liao

Copyright © 2015 Jafaruddin et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. N. Burattini, M. Chen, A. Chow et al., “Modelling the control strategies against dengue in Singapore,” Epidemiology and Infection, vol. 136, no. 3, pp. 309–319, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. WHO, “Dengue guidelines for diagnosis, treatment, prevention and control 2012,” New Edition Sheet, World Health Organization, Geneva, Switzerland, 2012, http://www.who.int/denguecontrol/resources/en/. View at Google Scholar
  3. C. A. Marques, O. P. Forattini, and E. Massad, “The basic reproduction number for dengue fever,” Transactions of the Royal Society of Tropical Medicine and Hygiene, vol. 10, no. 8, p. 5859, 1994. View at Google Scholar
  4. E. Massad, F. A. B. Coutinho, M. N. Burattini, and L. F. Lopez, “The risk of yellow fever in a dengue-infested area,” Transactions of the Royal Society of Tropical Medicine and Hygiene, vol. 95, no. 4, pp. 370–374, 2001. View at Publisher · View at Google Scholar · View at Scopus
  5. E.-E. Ooi, K.-T. Goh, and D. J. Gubler, “Dengue prevention and 35 years of vector control in Singapore,” Emerging Infectious Diseases, vol. 12, no. 6, pp. 887–893, 2006. View at Publisher · View at Google Scholar · View at Scopus
  6. L. Esteva and C. Vargas, “Analysis of a dengue disease transmission model,” Mathematical Biosciences, vol. 150, no. 2, pp. 131–151, 1998. View at Publisher · View at Google Scholar · View at Scopus
  7. O. Diekmann and J. A. P. Heesterbeek, Mathematical Epidemiologi of Infectious Diseases: Model Building, Analisis and Interpretation, Wiley Series in Mathematical and Computational Biology, Editor in chief Simon Levin, Princeton University, Princeton, NJ, USA, 2000.
  8. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Scopus
  9. J. M. Haffernan, R. J. Smith, and L. M. Wahl, “Perspectives on the reproductive ratio,” Journal of The Royal Society Interface, vol. 2, pp. 281–293, 2005. View at Publisher · View at Google Scholar
  10. C. C. Chaves, Z. Feng, and W. Huang, “On computation of R0 and its rule on global stability,” 2009, https://ecommons.cornell.edu/bitstream/1813/32146/1/BU-1553-M.pdf.
  11. G. Chowell, P. D. Dueñas, J. C. Miller et al., “Estimation of the reproduction number of dengue fever from spatial epidemic data,” Mathematical Biosciences, vol. 208, no. 2, pp. 571–589, 2007. View at Publisher · View at Google Scholar · View at Scopus
  12. C. Favier, N. Degallier, M. G. Rosa-Freitas et al., “Early determination of the reproductive number for vector-borne diseases: the case of dengue in Brazil,” Tropical Medicine and International Health, vol. 11, no. 3, pp. 332–340, 2006. View at Publisher · View at Google Scholar · View at Scopus
  13. A. K. Supriatna, “Estimating the basic reproduction number of dengue transmission during 2002–2007 outbreaks in Bandung, Indonesia,” Dengue Bulletin, vol. 33, no. 1, pp. 21–32, 2009. View at Google Scholar · View at Scopus
  14. S. T. R. Pinho, C. P. Ferreira, L. Esteva, F. R. Barreto, V. C. M. e Silva, and M. G. L. Teixeira, “Modelling the dynamics of dengue real epidemics,” Philosophical Transactions of the Royal Society A: Mathematical, Physical and Engineering Sciences, vol. 368, no. 1933, pp. 5679–5693, 2010. View at Publisher · View at Google Scholar · View at Scopus
  15. M. Amaku, F. Azevedoa, M. N. Burattini, F. A. B. Coutinho, L. F. Lopez, and E. Massad, “Interpretations and pitfalls in modelling vector-transmitted infections,” Epidemiology and Infection, vol. 9, pp. 1803–1815, 2014. View at Publisher · View at Google Scholar · View at Scopus
  16. G. Macdonald, “The analysis of equilibrium in malaria,” Tropical Diseases Bulletin, vol. 49, no. 9, pp. 813–829, 1952. View at Google Scholar · View at Scopus
  17. L. Esteva and C. Vargas, “A model for dengue disease with variable human population,” Journal of Mathematical Biology, vol. 38, no. 3, pp. 220–240, 1999. View at Publisher · View at Google Scholar · View at Scopus
  18. N. Nuraini, E. Soewono, and K. A. Sidarta, “Mathematical model of dengue disease transmission with severe DHF conpartment,” Bulletin of the Malaysian Mathematical Sciences Society, vol. 30, no. 2, pp. 143–157, 2007. View at Google Scholar
  19. P. Pongsumpun and I. M. Tang, “A realistic age structured transmission model for dengue hemorrhagic fever in Thailand,” Southeast Asian Journal of Tropical Medicine and Public Health, vol. 32, no. 2, pp. 336–340, 2001. View at Google Scholar · View at Scopus
  20. O. Diekmann, J. A. P. Heesterbeek, and J. A. J. Metz, “On the definition and the computation of the basic reproduction ratio R0 in models for infectious diseases in heterogeneous populations,” Journal of Mathematical Biology, vol. 28, no. 4, pp. 365–382, 1990. View at Publisher · View at Google Scholar · View at MathSciNet
  21. G. Chowell, C. A. Torre, C. Munayco-Escate et al., “Spatial and temporal dynamics of dengue fever in Peru: 1994–2006,” Epidemiology and Infection, vol. 136, no. 12, pp. 1667–1677, 2008. View at Publisher · View at Google Scholar · View at Scopus
  22. G. Chowell, R. Fuentes, A. Olea, X. Aguilera, H. Nesse, and J. M. Hyman, “The basic reproduction number R0 and effectiveness of reactive interventions during dengue epidemics: the 2002 dengue outbreak in Easter Island, Chile,” Mathematical Biosciences and Engineering, vol. 10, no. 5-6, pp. 1155–1174, 2013. View at Google Scholar